Jump to content
CrazyBoards.org

Insomnia Hospitalization?


Recommended Posts

5 hours ago, deeschmee said:

Can chronic insomnia because to go in patient I feel like I'm losing my mind

Are you getting any sleep at all?.......Do you take any meds for sleep?

 

3 hours ago, dancesintherain said:

it definitely can. 

I agree......Someone who's not sleeping could probably qualify to go IP.

  • Like 1
Link to comment
Share on other sites

I am waking up all night long at various times. For various reasons. They gave me trazodone which I was on for quite a while and just stopped working. I thought I'd try it last night but got a headache all night so that was not good for sleep. I also had a short script for Ambien which I take a third of a tablet as needed and I tried Benadryl every so often as it only works for me that way. I'm going to really hope for sleep tonight maybe I'll try the Benadryl

Link to comment
Share on other sites

Posted (edited)
15 hours ago, deeschmee said:

I am waking up all night long at various times. For various reasons. They gave me trazodone which I was on for quite a while and just stopped working. I thought I'd try it last night but got a headache all night so that was not good for sleep. I also had a short script for Ambien which I take a third of a tablet as needed and I tried Benadryl every so often as it only works for me that way. I'm going to really hope for sleep tonight maybe I'll try the Benadryl

Do you have problems falling asleep, or is your problem mainly staying asleep?

Did your pdoc tell you to take only a third of the 5mg Ambien?........Have you ever tried taking a whole tablet?

Also, what dose of Trazodone were you on when it stopped working?......You could just need an increase in the Trazodone dose.....I take 150mg of Traz at night to sleep....That might be something to ask your pdoc about.

A couple of other suggestions to ask your doc about might be Lunesta or Belsomra......Also, maybe Sonata, if you have trouble falling asleep.

Benedryl is okay to use occasionally, but it's really not meant to be a long-term solution for insomnia:

https://www.drugs.com/medical-answers/diphenhydramine-sleep-aid-3563518/

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

1 hour ago, CrazyRedhead said:

Do you have problems falling asleep, or is your problem mainly staying asleep?

Did your pdoc tell you to take only a third of the 5mg Ambien?........Have you ever tried taking a whole tablet?

Also, what dose of Trazodone were you on when it stopped working?......You could just need an increase in the Trazodone dose.....I take 150mg of Traz at night to sleep....That might be something to ask your pdoc about.

A couple of other suggestions to ask your doc about might be Lunesta or Belsomra......Also, maybe Sonata, if you have trouble falling asleep.

Benedryl is okay to use occasionally, but it's really not meant to be a long-term solution for insomnia:

https://www.drugs.com/medical-answers/diphenhydramine-sleep-aid-3563518/

Thank you for responding

I only take a third of a tablet of Ambien because when I do take a whole tablet I can barely function the next day. I was on 50 mg of Trazodone and it started making my heart racy and giving me headaches at night and keeping me wide awake. I have a lot of opposite reactions to medications so I have to be very very careful. As for the Benadryl I don't take it every night because it doesn't work every night it will actually keep me awake if I take it the second night. So I'll take it maybe the third or fourth night. But I'm going to ask them about those sleep meds because I have trouble staying asleep. Thank you for your help I appreciate you

  • Like 1
Link to comment
Share on other sites

1 hour ago, deeschmee said:

Thank you for responding

I only take a third of a tablet of Ambien because when I do take a whole tablet I can barely function the next day. I was on 50 mg of Trazodone and it started making my heart racy and giving me headaches at night and keeping me wide awake. I have a lot of opposite reactions to medications so I have to be very very careful. As for the Benadryl I don't take it every night because it doesn't work every night it will actually keep me awake if I take it the second night. So I'll take it maybe the third or fourth night. But I'm going to ask them about those sleep meds because I have trouble staying asleep. Thank you for your help I appreciate you

Seroquel or hydroxyzine?

  • Like 1
Link to comment
Share on other sites

1 hour ago, Iceberg said:

Seroquel or hydroxyzine?

So I think because I have such strange reactions to medication Seroquel made me a zombie and hydroxyzine made me hyper?? Idk why

Benzos worked pretty good but Dr took me off

Link to comment
Share on other sites

a zombie effect normally might actually be desired when you're dealing with insomnia...in other words, it might not have the overly heavy reaction that it normally does since you're so sleep-deprived.  that said, that's not a strange reaction to seroquel. 

  • Like 1
Link to comment
Share on other sites

Posted (edited)
42 minutes ago, deeschmee said:

So I think because I have such strange reactions to medication Seroquel made me a zombie and hydroxyzine made me hyper?? Idk why

Benzos worked pretty good but Dr took me off

Why did doc take you off benzo if it was working for sleep?.......

Also, another suggestion would be low-dose Remeron (about 15mg)......I have seen that work with quite a few folks on here.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

18 minutes ago, dancesintherain said:

a zombie effect normally might actually be desired when you're dealing with insomnia...in other words, it might not have the overly heavy reaction that it normally does since you're so sleep-deprived.  that said, that's not a strange reaction to seroquel. 

Oh that's good to know. Its just hard to work in that state of mind, let alone this current state of mind...😳

4 minutes ago, CrazyRedhead said:

Why did doc take you off benzos if they were working for sleep?.......

Also, another suggestion would be low-dose Remeron (about 15mg)......I have seen that work with quite a few folks on here.

He said he didn't want me to get addicted. I do see a different Dr on the 24 so I cam ask him about remeron. I appreciate all your help. This gives me lots to work with ☺

 

  • Like 1
Link to comment
Share on other sites

1 hour ago, CrazyRedhead said:

Do you mean doxepin?.....If it's doxepin, it's usually dosed low for insomnia

That's the one! My brain doesn't work like it used too

Link to comment
Share on other sites

So it's day 3 or maybe 4 of waking up not feeling rested at all. Sleep study had nothing significant. Is this my new normal? I feel foggy and irritable. I want to drink to take the edge off. 

I took amytryptaline in the past and it made me racy. Will doxepin do the same? Help...

Link to comment
Share on other sites

7 hours ago, deeschmee said:

So it's day 3 or maybe 4 of waking up not feeling rested at all. Sleep study had nothing significant. Is this my new normal? I feel foggy and irritable. I want to drink to take the edge off. 

I took amytryptaline in the past and it made me racy. Will doxepin do the same? Help...

Usually doxepin for sleep is dosed really low which can help avoid this happening 

  • Like 1
Link to comment
Share on other sites

10 hours ago, CrazyRedhead said:

Have you tried the doxepin yet?.....I do think it's worth a try.

I didn't try it last night because I had two drinks but I will try it tonight. I'm just worried that it will keep me awake

Link to comment
Share on other sites

Posted (edited)
1 hour ago, deeschmee said:

I didn't try it last night because I had two drinks but I will try it tonight. I'm just worried that it will keep me awake

I understand your worry.....

But, like @Iceberg said, doxepin for sleep is usually dosed pretty low, so chance of side effects are reduced......I would encourage you to try it.

How many mg did your pdoc prescribe?

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...